Back to News

 

Back to News

Touch for Health Education Newsletter
We Need to be Aware!
October 16, 2004

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
-- Erythromycin/Drug Combination May Cause Fatal Heart Condition
-- More than one Drug may add risks
-- Toni Gralton, Dean of the Touch for Health School of the IKC to Speak at Reunion
-- Who is Coming to March 28 to April 1
-- Qi defined in Dorland's Medical dictionary

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Awareness is necessary for optimal health and reaching our potentials. Not only do we need to be aware of who we are and what we are called to do, we need to be aware of those attempting to help us and what they are doing. Our societies are forcing health professionals to take less and less time with each individual and rely more on machines.This is happening so much, in fact, that each individual needs to be more proactive and aware of what is prescribed. If you have any questions as to your health or treatment ask your professional before rather than after you have a bad reaction to something meant to help you.

This issue warns about the excessive use of antibiotics in combination with other drugs which research seems to show will increase the risk of heart failure deaths. We also comment on the addition of "Qi" definition to the Dorland's Medical Dictionary.

Erythromycin/Drug Combination May Cause Fatal Heart Condition
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Because so many experts are advising the lay public to be aware of the medication they are taking we want to warn of new scientific findings about the dangers of "normal" medicine. The headline for this article is one from Dynamic Chiropractic where they are reporting on a study published in the New England Journal of Medicine September 9, 2004. Dynamic Chiropractic said,"First launched under the brand name Ilosone, erythromycin was hailed as one of the "wonder drugs" produced by the pharmaceutical industry in the second half of the 20 th century. Since its introduction in 1952, erythromycin has become one of the most popular antibiotics on the market, particularly because it can be administered to most people who are allergic to penicillin. It is available as a tablet, ointment, gel, oral suspension or injection, and has been prescribed by doctors to treat dozens of infectious diseases, ranging from syphilis and pneumonia to tonsillitis and strep throat.

"Along with the benefits of erythromycin, however, come some potentially serious side-effects. In fact, previous research has suggested that high doses of erythromycin can cause adverse effects ranging from abdominal pain and diarrhea to an irregular heartbeat. Other studies have linked the use of erythromycin in combination with certain medications called CYP3A inhibitors to a life-threatening heart disorder called torsades de pointes , but the exact cause and importance of this relationship has remained unclear."
John Thie

More than one Drug may add risks
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
The analysis showed that when patients used erythromycin concurrently with one of the CYP3A inhibitors, there was "a marked increase in the risk of sudden death from cardiac causes" - 5.35 times as high as patients who used neither CYP3A inhibitors nor any of the study antibiotics.

The study also showed that patients who were currently taking erythromycin had a sudden cardiac death risk twice as high as patients who were former users of erythromycin; who were taking only amoxicillin; or who had never used either antibiotic. The above information was from an article in Dynamic Chiropractic you can go to their archives for the full article.

Toni Gralton, Dean of the Touch for Health School of the IKC to Speak at Reunion
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Toni Gralton, Dean of the Toouch for Health School of the Interntional Kinesiology College (IKC) will give a full report on the functions and activities of the IKC. This report will give you all the latest information about how this College is working to bring TFH Kinesiology and Professional practice of Kinesiology to the world. TFHK Instructors and Practitioners can meet their update Kinesiology requirements by attending the 5 day reunion and training program in Malibu March 28 to April 1, 2005 (30 contact hours). The program will be emphasizing the ease of records keeping, reporting of outcomes and follow-up.

There will also be presentions on some new techniques developed by John and Matthew Thie. There will be training in the effective use of the eTFH computer program. This etouch will be used for a database on the Internet.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
The following is an email I received. "Thank you for your newsletter messages. I have already enrolled for the conference in March. I have been using TFH since 1991 when I first learned it from Wayne Topping. Then I wondered if you, as the author, were teaching, and I located your site and attended the Malibu Retreat. Following the retreat, I was able to apply TFH to help family members ease pain prior to hip surgery and to eliminate so called "sciatica". It sometimes seemed like magic thanks to the shortcuts that you taught. I have purchased the CD and believe that the upcoming retreat will be an excellent way to refresh and to learn how to effectivley use the CD.

"A voice within suggests that it may be of use in knowing the backgrounds that we will each bring to this retreat in March 05. So, if so--here is a brief summary of my background. I have a BS in Communications and Doctorate of Clinical Hypnotherapy (DCH), trained in a variety of techniques such as Timeline Therapy, NLP trainer, traditional hypnotherapy, Reiki, TFH. I am also in business in corporate life as Director of human resources for an international company. I use all these tools in the business environment as well as private practice. The core concept of TFH as seen through my perspective (i.e., through the frame of NLP and hypnotherapy with TFH) is that the whole body is a reflection of the unconscious mind. The wonderful thing about TFH is that it uses touch and movement for providing information from this mind. The information is immediate. And there is so much more beyond this that reflects our spirits. Thank you for your life's work. I look forward to the workshop and learning more. Linda Scholl"

Qi defined in Dorland's Medical dictionary
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Dorland's Word of the Day for Oct 08, 2004 is: qi one of the basic substances that according to traditional Chinese medicine pervade the body; a subtle influence or vital energy that is the cause of most physiologic processes and whose proper balance is necessary for maintaining health. Several types of qi are present in the body; disturbances, such as blockage in the flow of qi along the meridians, cause disease. Spelled also chi and ch'i.

This energy was defined for me in chiroractic college as the innate intelligence in the individual and the Universal Intelligence when spoken of collectively. We need a balance in this energy and that is what we get when we have our muscles balanced using the TFHK reflexes.

Contact Information
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
email: thie@touch4health.com
voice: 310 589 5269
web: http://www.touch4health.com
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Touch for Health Education · 6162 La Gloria Drive · Malibu · CA · 90265 3195